Alert archive / California / Frost Advisories in 2014

Frost Advisory 17, NWS Eureka, CA

May 6, 2014

NWS Eureka, CA issued this frost advisory at May 6, 2014, 3:28 PM PDT. It took effect at May 7, 2014, 2:00 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 6, 2014, 3:28 PM PDT (22:28 UTC)
In effect from
May 7, 2014, 2:00 AM PDT
Expired
May 7, 2014, 8:00 AM PDT
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

543 
WWUS76 KEKA 062228
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
328 PM PDT TUE MAY 6 2014

CAZ004-071100-
/O.NEW.KEKA.FR.Y.0017.140507T0900Z-140507T1500Z/
UPPER TRINITY RIVER-
328 PM PDT TUE MAY 6 2014

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY. 

* LOW TEMPERATURES...MID 30S.

* LOCATIONS INCLUDE...WEAVERVILLE...HAYFORK...DOUGLAS CITY AND 
  OTHER LOCATIONS IN THE VALLEYS OF TRINITY COUNTY. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
2 follow-up statements
050 
WWUS76 KEKA 071038
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
338 AM PDT WED MAY 7 2014

CAZ004-071500-
/O.CON.KEKA.FR.Y.0017.000000T0000Z-140507T1500Z/
UPPER TRINITY RIVER-
338 AM PDT WED MAY 7 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

* LOW TEMPERATURES...MID 30S.

* LOCATIONS INCLUDE...WEAVERVILLE...HAYFORK...DOUGLAS CITY AND 
  OTHER LOCATIONS IN THE VALLEYS OF TRINITY COUNTY. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
383 
WWUS76 KEKA 071455
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
755 AM PDT WED MAY 7 2014

CAZ004-071600-
/O.EXP.KEKA.FR.Y.0017.000000T0000Z-140507T1500Z/
UPPER TRINITY RIVER-
755 AM PDT WED MAY 7 2014

...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. 

TEMPERATURES IN THE MID 30S IN THE COLDEST VALLEY LOCATIONS EARLY
THIS MORNING WILL BEGIN RISING QUICKLY OVER THE NEXT COUPLE OF
HOURS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at May 6, 10:17 AM PDT, 5 hours 11 minutes earlier.

Area forecast discussion, May 6, 10:17 AM PDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
1017 AM PDT TUE MAY 6 2014

.SYNOPSIS...
AN UPPER LEVEL TROUGH OVER NEVADA WILL MOVE EASTWARD
AWAY FROM NORTHERN CALIFORNIA THROUGH WEDNESDAY LEAVING BEHIND A
DRYING AND SLOWLY WARMING AIR MASS. A WARM FRONT WILL APPROACH THE
REGION WEDNESDAY NIGHT BRINGING A CHANCE OF RAIN THURSDAY THROUGH
FRIDAY.

&&

.UPDATE...
QUICK UPDATE TO REMOVE SOME FROST HEADLINES AND UPDATE THE SKY
GRIDS. SOME CLOUDS ARE LINGERING IN THE LOWER EEL, BANKED UP
AGAINST THE KING RANGE EARLY THIS MORNING, BUT SHOULD SCATTER OUT
A BIT BY THIS AFTERNOON. FARTHER INLAND SOME FLAT CU WILL POP UP
OVER SOME OF THE HIGHER MOUNTAINS, OTHERWISE EXPECT A MOSTLY SUNNY
DAY ACROSS NORTHWEST CALIFORNIA. THE MOST NOTICEABLE FACET OF THE
WEATHER TODAY WILL BE THE GUSTY NORTH WINDS, WHICH WILL MAKE IT
FEEL RATHER COOL DESPITE THE SUNSHINE AND SEASONABLY MILD
TEMPERATURES. GUSTS WILL EASILY EXCEED 30 MPH THIS AFTERNOON IN
EXPOSED AREAS OF THE COASTAL PLAIN, HIGHER TERRAIN, AND NORTH-
SOUTH ORIENTED VALLEYS. AAD

&&

.PREV DISCUSSION......ISSUED AT 538 AM PDT...
RADAR SHOWED ISOLATED SHOWERS MOVING INTO THE AREA AROUND CAPE
MENDOCINO THIS MORNING. WITH 35-45 DBZ RETURNS THESE SHOWERS WERE
LIKELY PRODUCING MODERATE RAIN AMOUNTS...A TENTH OR TWO PER HOUR.
THE ONLY MODEL THAT SEEMED TO CAPTURE THE SHALLOW PRECIP EMBEDDED
IN THE NORTHERLY WRAP AROUND FLOW WAS THE NAM12 AND WRF. THE
ECMWF, GEM AND GFS WERE TOO COARSE OR UNAWARE OF THE SHALLOW
CONVECTION IN THE LOWEST 3KFT OF THE ATMOSPHERE. AN AREA OF
STRATOCUMULUS COMING OFF CAPE BLANCO WILL ADVECT SOUTHWARD THIS
MORNING. THE BULK OF SHOWERS...IF ANY...WILL LIKELY STAY OFFSHORE.
DID NOTE THAT NORTH BEND OREGON PICKED UP ABOUT A TENTH OF AN INCH
FROM 06Z TO 12Z WITH THIS CLOUD MASS. I DID ADD SOME ISOLATED
SHOWERS IN THE GRIDS TIL ABOUT 15Z BASED ON THE HIGH RESOLUTION
WRF MODEL. OTHER THAN THAT...CONDITIONS WILL CONTINUE TO DRY OUT
AND CLEAR OUT AS AN UPPER TROUGH CENTERED OVER THE GREAT BASIN
STEADILY MOVES EASTWARD TODAY. SATELLITE AND SURFACE OBSERVATIONS
DID SHOW A CONSIDERABLE AMOUNT OF LOW LEVEL CLOUDINESS ACROSS THE
INTERIOR THIS MORNING. THESE CLOUDS SHOULD MIX OUT AS THE AIR
ALOFT WARMS SLIGHTLY AND THE COLD AIR ADVECTION DWINDLES. BREEZY
NLY AND NWLY WINDS WILL MAKE IT HARD FOR TEMPERATURES TO RAPIDLY
WARM UP OVER YESTERDAY'S HIGHS. THE COLD AIR ADVECTION WILL ABATE
SOME AND ALLOW FOR SOME WARMING. WE SHOULD SEE BETTER DRYING OUT
AND WARMING ALOFT TONIGHT AS SURFACE HIGH PRESSURE FOLDS OVER INTO
SOUTHERN OREGON CREATING AN OFFSHORE WIND FLOW PATTERN FOR NW CA.
HUMIDITIES AND LOW LEVEL CLOUDINESS DOES NOT APPEAR TO BE AS MUCH
OF A FACTOR TONIGHT. MORE ISOLATED POCKETS OF FROST WILL BE
POSSIBLE AGAIN IN THE WIND SHELTERED VALLEYS THAT DO NOT CLOUD
OVER. THE WARMING ALOFT TONIGHT WILL SHOW UP MOSTLY ON THE MID AND
UPPER SLOPES. WEDNESDAY SHOULD SEE A FEW MORE DEGREES OF WARMING
IF HIGH AND MID CLOUDS IN AN ADVANCE OF A WARM FRONT DO NOT INVADE
THE SKIES IN THE AFTERNOON. THIS WARM FRONT WILL MOST LIKELY BRING
LIGHT AMOUNTS OF RAIN TO THE NORTHERN ZONES ON THU INTO FRI. BY NO
MEANS WERE THE MODELS IN GOOD AGREEMENT ON THE TIMING. THE GFS WAS
FASTER THAN THE ECMWF WITH BRINGING PRECIP INTO THE AREA...AS
EARLY AS WED NIGHT. THE GEM WAS REALLY FAST AND HAS RAIN KNOCKING
ON OUR DOOR STEPS AS EARLY AS WED AFTERNOON AND EVENING. THE ECMWF
HOLDS THE BULK OF THE RAIN OFF TIL THU NIGHT. THE NAM12 WAS
SIMILAR TO THE GFS. OVERALL IT IS NOT LOOKING LIKE A HUGE RAIN
EVENT BUT IT WILL MAKE THINGS WET AGAIN. THE PRECIP MAX LOOKS TO
BE AIMED AT DEL NORTE COUNTY AGAIN...BUT MOST ALL AREAS COULD SEE
MEASURABLE RAINFALL WITH THIS FRONT. HEIGHTS STAY FAIRLY HIGH
THROUGH FRIDAY...BUT DO FALL TO AROUND 564DM NEAR THE OREGON
BORDER ON THU. THE MODELS WERE NOT IN ANY BETTER SYNC ON FRIDAY
WITH THE PRECIP WINDING DOWN. THE GFS AND ECMWF HAS RAIN
DECREASING ON FRIDAY. THE GEM HAS ANOTHER WAVE FORMING NEAR THE
OREGON BORDER ON FRIDAY...PRODUCING ABOUT AN INCH OF RAIN BY 5 PM
OVER DEL NORTE COUNTY. THIS SEEMS LIKE AN OUTLIER COMPARED TO THE
GFS AND ECMWF WHICH DAMPEN OUT THIS FEATURE CONSIDERABLY. THE GFS
AND ECMWF SHOW RISING HEIGHTS OVER THE WEEKEND...BUT ALSO INDICATE
ANOTHER S/W TROUGH DROPPING DOWN FROM THE NW ON SAT OR SUN. THIS
S/W MAY CLIP THE AREA AND GENERATE SHOWERS IN THE NORTHERN ZONES.
FOR NOW LEFT PRECIP CHANCES ABOUT THE SAME AS THE PREVIOUS
FORECAST. THERE HAS BEEN FAIRLY DECENT CONSENSUS ON STRONGER
WARMING DEVELOPING EARLY NEXT WEEK AS A RIDGE BUILDS OVER THE
AREA. THE GFS AND ECMWF HAVE 850MB TEMPS HITTING 18-21C. AIR THIS
WARM AT 850MB IS A GOOD INDICATOR OF MAX TEMPS IN THE LOWER TO MID
90S...INLAND OF COURSE. THE COAST WILL PROBABLY GET COVERED IN
STRATUS...THOUGH THERE ARE SIGNS WE MAY SEE OFFSHORE FLOW AT LEAST
INITIALLY. ANOTHER RECORD DAY IN THE LOWER 80S AT THE COAST SEEMS
UNLIKELY AT THIS POINT.

AVIATION...MOSTLY VFR CONDITIONS HAVE BEEN REPORTED ACROSS THE TAF
SITES EARLY THIS MORNING...WITH SOME SHORT PERIODS OF MVFR CIGS
OBSERVED AT KACV. VFR CONDITIONS CAN BE EXPECTED ACROSS THE AREA
TODAY...WITH THE UPPER TROUGH THAT BROUGHT SHOWERS TO THE AREA
MONDAY...BEING REPLACED BY A BUILDING UPPER LEVEL RIDGE. THE UPPER
RIDGE WILL INTERACT WITH A DEVELOPING THERMAL TROUGH OVER INTERIOR
NORTHWEST CALIFORNIA...CAUSING THE SURFACE PRESSURE GRADIENT TO
TIGHTEN ALONG THE COAST. KCEC AND KACV CAN EXPECT GUSTY NW TO N
WINDS THIS AFTERNOON...DISSIPATING DURING THE EVENING HOURS. STP

MARINE...INCREASING NW TO N WINDS AND BUILDING SHORT-PERIOD SEAS
HAVE BEEN OBSERVED VIA THE NEARSHORE BUOYS...SHIP OBSERVATIONS...AND
06Z ASCAT PASS OVERNIGHT. BUOYS ARE REPORTING SEAS OF 7 FEET AT 7
SECONDS IN THE SOUTH...TO 5 FEET AT 8 SECONDS IN THE NORTH AS OF
10Z. BUOY 46027 WAS REPORTING NORTH WINDS AT 15 TO 20 KT...AND BUOY
46014...NORTH AT 20 TO 30 KT AS OF 10Z. THE ASCAT PASS CLIPPED THE
OUTER WATERS AND SHOWED A WIDE SWATH OF WINDS OF 20 TO 25
KT...MATCHING UP WELL WITH THE FORECAST. AN UPPER RIDGE INTERACTING
WITH A DEVELOPING THERMAL TROUGH OVER INTERIOR NORTHWEST CALIFORNIA
HAS CAUSED THE SURFACE PRESSURE GRADIENT TO TIGHTEN OVER THE COASTAL
WATERS. AS A RESULT...FRESH TO NEAR GALE CONDITIONS CAN BE EXPECTED
ACROSS THE WATERS THROUGH WEDNESDAY. GUSTS TO 35 KT ARE POSSIBLE IN
THE LEE OF CAPE MENDOCINO AND PT ARENA. THE STRONGEST WINDS ARE
EXPECTED TO OCCUR TUESDAY AFTERNOON AND EVENING. A LONG PERIOD WAVE
SYSTEM HAS STARTED TO ENTER THE WATERS...AND WILL PROPAGATE THROUGH
THE WATERS THROUGH THE WEEK. CONTINUED WITH THE SCA'S ACROSS THE
WATERS THROUGH WEDNESDAY FOR ELEVATED WINDS AND SEAS. SEAS WILL PEAK
AT 8 TO 11 FEET AROUND 7 TO 8 SECONDS TUESDAY NIGHT. SEAS AND WINDS
WILL SUBSIDE FOR THE SECOND HALF OF THE WEEK AS AN UPPER LEVEL
TROUGH APPROACHES...SHIFTING THE HIGH PRESSURE RIDGE EAST...ALLOWING
THE PRESSURE GRADIENT TO RELAX. STP

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 3 PM PDT WEDNESDAY PZZ450.

     SMALL CRAFT ADVISORY UNTIL 3 PM PDT WEDNESDAY PZZ470.

     SMALL CRAFT ADVISORY UNTIL 9 PM PDT WEDNESDAY PZZ455-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, May 6, 8:21 AM PDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
821 AM PDT TUE MAY 6 2014

CAZ001-002-071530-
REDWOOD COAST-MENDOCINO COAST-
821 AM PDT TUE MAY 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-071530-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
821 AM PDT TUE MAY 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED FROST WILL BE POSSIBLE AGAIN LATE TONIGHT IN WIND
SHELTERED VALLEYS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED FROST WILL BE POSSIBLE EARLY THURSDAY MORNING. OTHERWISE
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 6:43 PM PDTFrost AdvisoryEKA13 hr
May 6, 2:36 PM PDTGale WarningEKA12 hr

Nearby

Frost Advisories in California, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.